Thunderstorm Wind, Washita
- When
- July 23, 5:15 PM CST
- Where
- Washita County, 3 mi W of Canute
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.420, -99.333
An outflow boundary from early morning thunderstorms was located over the western third of Oklahoma. Daytime heating and rich moisture near the outflow boundary allowed for showers and thunderstorms to develop.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
An outflow boundary from early morning thunderstorms was located over the western third of Oklahoma. Daytime heating and rich moisture near the outflow boundary allowed for showers and thunderstorms to develop. One thunderstorm became severe over Washita County with a brief wind gust near 60 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 23, 1:58 PM CST, 3 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 258 PM CDT MON JUL 23 2007 .DISCUSSION... IT IS NOT OFTEN THAT WE LOOK AT THE POTENTIAL FOR A STORM COMPLEX THAT DEVELOPED NEAR EAU CLAIRE WISCONSIN TO MOVE INTO THE AREA. BUT THE STORMS CURRENTLY OVER SOUTHEAST KANSAS LOOK LIKE THEY ARE ASSOCIATED TO SOME EXTEND WITH THE STORM COMPLEX THAT HAD DEVELOPED YESTERDAY EVENING IN WISCONSIN AND WITH A DISTURBANCE MOVING TOWARD US IN THE NORTH-NORTHEAST FLOW REGIME. OTHER STORMS HAVE DEVELOPED ALONG AND WEST OF THE OUTFLOW BOUNDARY THAT WAS PRODUCED BY THE EARLIER CONVECTION OVER CENTRAL AND NORTH CENTRAL OKLAHOMA. MODELS SHOW DISTURBANCE CONTINUING TO MOVE SOUTH- SOUTHWEST ACROSS THE AREA TONIGHT SO EXPECT THE SOUTHEAST KANSAS CONVECTION... OR NEW CONVECTION IN THE AREA TO AFFECT THE AREA OVERNIGHT. WILL LIKELY BE MAKING SOME LATE ADJUSTMENTS TO THE PRELIM POPS LISTED BELOW. STILL SOME QUESTION ABOUT WHAT WILL HAPPEN WITH THE SHORTWAVE CURRENTLY NEAR THE NORTH DAKOTA/SASKATCHEWAN/MANITOBA BORDER AREA. BUT MAIN PRECIPITATION CHANCES TOMORROW ARE EXPECTED TO BE WITH THE POTENTIAL OF A DEPARTING STORM COMPLEX IN THE SOUTHWEST. GFS AND NAM DO SHOW SOME ENERGY ASSOCIATED WITH THIS WAVE ROUNDING THE CORNER OF THE UPPER RIDGE AND DRIFTING SOUTH TOWARD THE CENTRAL PLAINS... BUT THEN STALL IT OUT AS UPPER FLOW WEAKENS. THEN GFS SHOWS RIDGE MIGRATING SOUTHWEST AND LOSING ITS EXTENSION INTO THE NORTHERN PLAINS ALLOWING A MORE NORTHWESTERLY PATTERN TO DEVELOP. BUT THEN THE ECMWF SHOWS AN ELONGATED EAST-WEST RIDGE OVER THE AREA BY LATE THIS WEEK. WILL WATCH RUN TO RUN TRENDS BEFORE MAKING ANY SIGNIFICANT CHANGES TO THE EXTENDED PERIODS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 69 90 67 91 / 30 20 10 10 HOBART OK 71 91 70 95 / 50 30 20 10 WICHITA FALLS TX 71 92 70 94 / 30 30 20 10 GAGE OK 70 90 67 94 / 40 20 20 10 PONCA CITY OK 70 91 69 90 / 50 20 10 10 DURANT OK 66 90 68 90 / 10 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT MON JUL 23 2007
OKZ004>048-050>052-TXZ083>090-241200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT MON JUL 23 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF NORTHERN AND WESTERN OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS ALONG AND NORTH OF A LINE FROM MEDFORD TO
WATONGA...TO ALTUS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 2 PM
THROUGH 11 PM.
IMPACTS...
DAMAGE TO PROPERTY AND TENDER VEGETATION FROM HAIL AROUND ONE INCH
IN DIAMETER.
MINOR WIND DAMAGE TO TREES AND LIGHTWEIGHT OBJECTS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM 2 PM UNTIL
11 PM.
DISCUSSION...
SCATTERED THUNDERSTORMS WHICH DEVELOPED OVER SOUTHERN KANSAS AND
NORTHERN OKLAHOMA EARLY THIS MORNING...HAVE MOVED SOUTHWESTWARD INTO
PARTS OF CENTRAL OKLAHOMA AND WEAKENED. THE OUTFLOW BOUNDARY
GENERATED BY THESE STORMS CONTINUED TO PUSH WEST AND SOUTHWESTWARD
INTO CENTRAL AND WESTERN OKLAHOMA AT MIDDAY. ADDITIONAL THUNDERSTORM
DEVELOPMENT IS EXPECTED DURING THE AFTERNOON IN THE VICINITY OF THE
OUTFLOW BOUNDARY AS IT PUSHES INTO INCREASINGLY UNSTABLE AIR. A WELL
DEFINED UPPER DISTURBANCE IS EXPECTED TO TRACK ACROSS SOUTHERN
KANSAS INTO NORTH CENTRAL AND NORTHWEST OKLAHOMA. INCREASING WIND
SHEAR AND FAVORABLE TIMING OF THE DISTURBANCE IN THIS REGION MAY
ALLOW FOR GREATER STORM ORGANIZATION...WITH AT LEAST SOME SEVERE
WEATHER POSSIBLE. THUNDERSTORMS MAY PERSIST OVERNIGHT IN WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS...WHERE THEY WILL BE SUPPORTED BY A
LOW LEVEL JET. THE RISK FOR SEVERE WEATHER WILL DECREASE BY LATE
EVENING...HOWEVER...AS INSTABILITY WEAKENS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUL 24.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
DAYTIME HEATING AND WEAK UPSLOPE FLOW MAY BE SUFFICIENT FOR ISOLATED
THUNDERSTORMS ON TUESDAY. MODEST WIND SHEAR COULD LEAD TO SOME
ORGANIZATION...BUT SEVERE WEATHER IS NOT EXPECTED. BY MID
WEEK...HIGH PRESSURE ALOFT AND DRIER LOW LEVELS WILL PREVENT ANY
ORGANIZED THUNDERSTORM FORMATION. THE PATTERN MAY CHANGE
FRIDAY...THOUGH...WHEN AN UPPER TROUGH AND SURFACE COLD FRONT ARRIVE
FROM THE NORTH. THE GREATEST CHANCE FOR ORGANIZED THUNDERSTORMS IS
FORECAST FOR FRIDAY NIGHT.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.
BURKE/24/2SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 422 PM CDT MON JUL 23 2007 TXZ090-232145- CLAY TX- 422 PM CDT MON JUL 23 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLAY COUNTY. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES EAST OF PETROLIA TO 13 MILES EAST OF HENRIETTA AT 422 PM CDT...MOVING SOUTHWEST AT 10 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE... ALONG WITH FREQUENT LIGHTNING AND VERY HEAVY RAINFALL. PEOPLE IN CLAY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 456 PM CDT MON JUL 23 2007 TXZ086-089-090-232215- WICHITA TX-CLAY TX-ARCHER TX- 456 PM CDT MON JUL 23 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER...CLAY AND WICHITA COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 7 MILES NORTH OF IOWA PARK TO WICHITA FALLS TO 3 MILES SOUTH OF BELLEVUE AT 456 PM CDT...MOVING SOUTH AT 20 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE... ALONG WITH FREQUENT LIGHTNING AND VERY HEAVY RAINFALL. PEOPLE IN ARCHER...CLAY AND WICHITA COUNTIES...INCLUDING THE CITY OF WICHITA FALLS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 522 PM CDT MON JUL 23 2007 TXZ086-232245- WICHITA TX- 522 PM CDT MON JUL 23 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WICHITA COUNTY. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 11 MILES NORTHWEST OF IOWA PARK TO 3 MILES SOUTHEAST OF PLEASANT VALLEY AT 522 PM CDT... MOVING SOUTHWEST AT 10 MPH. SMALL HAIL... WINDS AROUND 50 MPH... FREQUENT LIGHTNING AND VERY HEAVY RAIN ARE LIKELY. PEOPLE IN WICHITA COUNTY...INCLUDING THE CITY OF WICHITA FALLS... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 525 PM CDT MON JUL 23 2007 TXZ089-232245- ARCHER TX- 525 PM CDT MON JUL 23 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST OF WINDTHORST AT 525 PM CDT...MOVING SOUTHWEST AT 10 MPH. SMALL HAIL... WINDS AROUND 50 MPH... FREQUENT LIGHTNING AND VERY HEAVY RAIN ARE LIKELY. PEOPLE IN ARCHER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 546 PM CDT MON JUL 23 2007 OKZ036-232300- JACKSON OK- 546 PM CDT MON JUL 23 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR JACKSON COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST OF HEADRICK AT 546 PM CDT...MOVING SOUTHWEST AT 10 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN JACKSON COUNTY...INCLUDING THE CITY OF ALTUS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 601 PM CDT MON JUL 23 2007 OKZ016-022-232315- CUSTER OK-WASHITA OK- 601 PM CDT MON JUL 23 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER AND WASHITA COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6 MILES SOUTHWEST OF FOSS RESERVOIR TO 9 MILES SOUTHWEST OF BURNS FLAT AT 601 PM CDT... MOVING EAST AT 5 MPH. SMALL HAIL... WINDS AROUND 50 MPH... FREQUENT LIGHTNING AND VERY HEAVY RAIN ARE LIKELY. PEOPLE IN CUSTER AND WASHITA COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
The Altus AFB radar (KFDR), 122 km away, was scanning. The volume nearest the first event began at 23:14 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49174.